MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted device was not returned by the hospital; therefore, a device evaluation will not be performed.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, sac expansion of an unknown diameter was identified during a routine computerized tomography scan.The patient was reported to be asymptomatic.Explant and of the device and open repair surgery placing a tube graft was performed.The procedure was successful, and the patient did well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the sac growth of 10mm and the surgical conversion events are confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical record/ images available for review.The final patient status was discharged on the fifth postoperative day home stable following a surgical conversion.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10096292
Report Number2031527-2020-00158
Device Sequence Number19613619
Product Code MIH
UDI-Device Identifier00818009014955
UDI-Public(01)00818009014955(17)180522
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2018
Device Model NumberBEA22-80/I20-40
Device Lot Number1689651002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN 1727526010); AFX VELA SUPRARENAL (LN 1754822003)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR